Page 5 of 7 FirstFirst 1234567 LastLast
Results 41 to 50 of 62

Thread: Getting off Valium

  1. #41
    Thanks but I'll celebrate when I've been clean of Valium for at least a week.

    Psychological or not; spasms are spasms, pains are pains and diarrhea is shitty business! ;-)

  2. #42
    Congratulations for making it this far. I know that you will get off of it completely. You should be proud of having accomplished this. It is not easy - as you have testified to!

    ckf

  3. #43
    Quote Originally Posted by SCI-Nurse View Post
    Congratulations for making it this far. I know that you will get off of it completely. You should be proud of having accomplished this. It is not easy - as you have testified to!

    ckf
    Thank you

  4. #44
    So I shortened my weaning schedule and I am, this evening, one week clean of Valium. The last time I tried, when I had gone a week without it, I was in the hospital with abdominal pains and a digestive system that had not functioned in 7-10 days. This time, aside from a few extra spasms and mild stomach pain (which may or may not be related) I feel good. My head is clear and I'm still sleeping better than before I started this process.

    If the nurse or someone with firsthand knowledge could tell me if I should expect anymore withdrawals symptoms after 7 days or if I'm in the clear, I'd appreciate it.

    After next month, I might cut back on Elavil... but that's a post for another thread. :-)

  5. #45
    Diazepam has one of the longest halflives of the benzodiazepines, but it's complicated because it has several metabolites that are also active (nordiazepam, oxazepam, temazepam) which have their own half lives of varying lengths. That being said a long half life is a good thing when weaning from a drug (because there's no acute drop off of blood levels of the drug) and unless something has changed, you were on a teeny tiny dose before you quit altogether. I'd be shocked if withdrawal symptoms popped up at this point.

  6. #46
    Quote Originally Posted by funklab View Post
    Diazepam has one of the longest halflives of the benzodiazepines, but it's complicated because it has several metabolites that are also active (nordiazepam, oxazepam, temazepam) which have their own half lives of varying lengths. That being said a long half life is a good thing when weaning from a drug (because there's no acute drop off of blood levels of the drug) and unless something has changed, you were on a teeny tiny dose before you quit altogether. I'd be shocked if withdrawal symptoms popped up at this point.
    Thanks...

  7. #47

    Thinking of going back on Valium

    Ever since I quit Valium (one week after) my bowels have not worked the same. For 27 years, my bowel program consisted of a quick and easy manual extraction of stool that had already moved down. We did this 4-6 days a week aside from the very rare occurrence of diarrhea or constipation.

    Anyhow, skip to today... three months have gone by and I have not had a "normal" BM since.

    I have had to use glycerin suppositories in order to get the stool to move through the large intestines.

    I have tried Enemeez with no results whatsoever... Five of them... all I get is mucous.

    I am also taking Miralax and Senna on a near daily basis. Whereas I rarely needed it before.

    This is really stressing me and my family out.

    I hate being controlled by a drug and while very few medical professionals see a possible link between my bowel problem and weaning off Valium, the timing seems like too much of a coincidence. I don't want to, but I need to try and see if a low dose (around 2mg) will put me back in order. If I don't see a change after a few months, I can wean again. :-/

    Note: I'm not going to do this without contacting my doctors office. I will need a prescription because I only have about 5 pills left.
    Last edited by Scott C4/5; 10-17-2017 at 09:07 PM.

  8. #48
    It would be pretty weird for this to be due to valium, except in the acute withdrawal phase (and you tapered so slowly and are so far out from your last use) I don't think you're still in withdrawal. I know you've experimented a little while you were going down and are pretty sure this is the cause, it's just curious to me. Maybe your bowels are having spasms and preventing stool from moving down???? Idk, just trying to think of a reasonable biologic explanation for why it would be like that and I can't come up with a good one.

  9. #49
    Hi Scott
    I just read through your thread and admire your commitment . SCI throws us so many curve balls sometimes it can make our head spin. Our situations are very different as I am a T-8 para but just wanted to throw out there that it could be a coincidence even though it doesn't seem likely. The only reason i say that is my BP did throw me for a complete loop me for an 18 month lperiod after being consistent for 29 years. I ended up going to magic bullet every other day (had same problem with enemeez that you did) Anyway just wanted to say that the trial and error approach you have been taking: wheras it is frustrating may be the only way you solve this issue. Good Luck!

  10. #50
    Quote Originally Posted by funklab View Post
    It would be pretty weird for this to be due to valium, except in the acute withdrawal phase (and you tapered so slowly and are so far out from your last use) I don't think you're still in withdrawal. I know you've experimented a little while you were going down and are pretty sure this is the cause, it's just curious to me. Maybe your bowels are having spasms and preventing stool from moving down???? Idk, just trying to think of a reasonable biologic explanation for why it would be like that and I can't come up with a good one.
    If I hadn't had such an easy and consistent bowel routine for 27 years and have it change immediately after quitting Valium, I wouldn't give it much credence, but nothing else has changed. If the Valium doesn't make a difference, I'll wean off again. If my doc goes for this anyway...

Similar Threads

  1. valium
    By all-buggered-up in forum Care
    Replies: 25
    Last Post: 02-13-2011, 12:07 PM
  2. Getting MRI? Get the Valium!
    By betheny in forum Care
    Replies: 15
    Last Post: 04-29-2010, 09:10 PM
  3. Valium
    By Hunker in forum Pain
    Replies: 6
    Last Post: 08-04-2004, 07:16 PM
  4. IV Valium
    By Cris in forum Pain
    Replies: 0
    Last Post: 06-11-2004, 02:50 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •